Citation: NCOTCL Darth Hoosier. "Punching Through: An Experience with Hydromorphone (exp84649)". Erowid.org. Nov 27, 2017. erowid.org/exp/84649
Because opiate use can lead to significant tolerance (requiring higher doses for the same effects), the dose used by a first time user is significantly smaller than that used by a regular user. It can be extremely dangerous to choose ones dose on the basis of the amount taken by someone else. Overdoses of opiates can be fatal.]
I have been on hydromorphone, morphine, ketobemidone, piritramide, dextromoramide and other strong opioids for chronic pain for many years now, and when my croak...uh, I mean doctor said she was getting heat for giving me 500 8mg tablets a month and consolidating the other opioids into a single prescription and therefore going to 960 per month was out of the question at the time.
I had a number of syringes of 3 and 5 cc with a 25-gauge needle left over from when I was prescribed morphine solvets and then ampoules. Having had IM prescriptions like this and others in the past, I knew how to muscle and skin-pop and kept track of where I, accidentally at first, hit veins.
One day I was feeling rotten all over with the pain and all so I go into the kitchen, take a packet of popsicle sticks from a caramel apple kit and a large (15 ml) spoon and made a cooker by fashioning a handle with the sticks and some medical tape.
I go the cabinet and count out 15 of the 8mg Dilaudid tablets and smash them in a mortar and pestle. The lovely white powder which resulted fit into the cooker with plenty of room to spare. I then poured some distilled water into a wine glass which I had cleaned with an alcohol swab and drew up 10 ml of water and squirted it into the spoon.
After mixing the contents of the spoon with a glass stirring rod, I poured ethyl rubbing alcohol into a soda can bottom I had cut off in order to make an impromptu alcohol lamp and lit it. I cooked the mixture until all that remained was liquid and a thin waxy scum on the top, which I removed by pushing it to the side with a pipette.
My fight or flight response started to crank up like it does in the moments before sex as I wiped my hands with another alcohol swab and rolled a piece of cotton into a tight ball. When this had manifestly sopped up a lot of the solution, I unscrewed the needle from the barrel of a 5 cc syringe (which can actually hold a little over 6 cc) and sucked the solution through the cotton.
I had a syringe full of a clear solution which looked even purer than water because of its refraction index now that it was at 70% saturation. I wiped off an area on my inner leg and stuck the needle in.
My whole leg had this warm itchiness which was strangely pleasant. I could feel the Dilaudid working its way into my system and five minutes later was as high as a kite, full of love and conciliation, and praising the doctor by groaning that she was a saint and all.
Next time I did 20. Then 25. For more than about 24-30 tablets additional syringes were needed. On the fourth occasion, I tried to shoot 200 mg of Dilaudid up my arm but after a great deal of trying I decided to poke it into my leg and look for a register, which showed within 10 seconds as blood in the junction between the barrel and the needle assembly and a couple of drops of blood entering the barrel. I pushed down the plunger.
By the time I was done injecting the solution, a rapidly moving wave of warmth started in my lower back and moved up my spine and the feeling of the drug hitting the base of my skull cannot be expressed in words. 'Whoo!' I yelled, and a heavy body load and rushing sensation continued for quite a while.
In the long term, this made my tolerance at the time look like child's play. They speak of a 'One Gram Club' for morphine users, which I had been in -- and two years later I shot up 1000 mg of Dilaudid for the first time. After getting to c. 1250 mg I decided to take a break, if only for logistical reasons. The agent they had me kick down with was oxymorphone, which is a story for another day.
The doses described in this report are potentially life threatening. The amount taken is beyond a heavy dose and could pose serious health risks or result in unwanted, extreme effects. Doses such as this have been known to cause hospitalizations and/or deaths. Sometimes extremely high doses reported are errors rather than actual doses used.]
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.